Alert archive / Idaho / Lake Wind Advisories in 2007
Lake Wind Advisory 21, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Aug 12, 2007, 3:52 AM MDT. It took effect at Aug 12, 2007, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2007, 3:52 AM MDT (09:52 UTC)
- In effect from
- Aug 12, 2007, 12:00 PM MDT
- Expired
- Aug 12, 2007, 8:40 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 120952 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 352 AM MDT SUN AUG 12 2007 IDZ021-130000- /O.NEW.KPIH.LW.Y.0021.070812T1800Z-070813T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS 352 AM MDT SUN AUG 12 2007 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. GUSTY SOUTHWEST WINDS WILL LEAD TO A PERIOD OF HAZARDOUS CONDITIONS ON THE AMERICAN FALLS RESERVOIR THIS AFTERNOON AND EARLY EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL HIGHER GUSTS WILL BE LIKELY DURING THIS ADVISORY PERIOD. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
2 follow-up statements
000 WWUS75 KPIH 122126 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 326 PM MDT SUN AUG 12 2007 IDZ021-130300- /O.CON.KPIH.LW.Y.0021.000000T0000Z-070813T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS 326 PM MDT SUN AUG 12 2007 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. GUSTY SOUTHWEST WINDS WILL LEAD TO A PERIOD OF HAZARDOUS CONDITIONS ON THE AMERICAN FALLS RESERVOIR THIS AFTERNOON AND EARLY EVENING. SOUTHWEST WINDS OF 15 TO 25MPH WITH OCCASIONAL HIGHER GUSTS WILL BE LIKELY DURING THIS ADVISORY PERIOD. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS75 KPIH 130240 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 840 PM MDT SUN AUG 12 2007 IDZ021-130345- /O.CAN.KPIH.LW.Y.0021.000000T0000Z-070813T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS 840 PM MDT SUN AUG 12 2007 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE LAKE WIND ADVISORY. WINDS HAVE DIMINISED THIS EVENING AND ARE NO LONGER EXPECTED TO POSE. THUS...THE LAKE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Aug 12, 3:37 AM MDT, 15 minutes earlier.
Area forecast discussion, Aug 12, 3:37 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE POCATELLO ID 337 AM MDT SUN AUG 12 2007 .SHORT TERM...TODAY THROUGH TUESDAY. DRY SOUTHWEST FLOW WILL KEEP SOUTHEAST IDAHO WARM AND DRY TODAY. AN AREA OF STRONG WINDS ALOFT ALONG WITH INTENSE SURFACE HEATING WILL MAKE FOR GUSTY WINDS THIS AFTERNOON OVER MOST OF THE AREA. THESE GUSTY WINDS ALONG WITH VERY DRY CONDITIONS WILL GENERATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. IN ADDITION...THE GUSTY WINDS WILL LEAD TO ROUGH CONDITIONS ON AMERICAN FALLS RESERVOIR. THUS...A LAKE WIND ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING. A TROUGH OF LOW PRESSURE IN THE EASTERN PACIFIC WILL CONTINUE TO DEEPEN AND DRIFT SOUTHWARD THROUGH TUESDAY. AS THIS LOW DRIFTS IT WILL HELP TO PUMP UP THE RIDGE OF HIGH PRESSURE OVER THE WESTERN US. AS THIS RIDGE BUILDS MONSOON MOISTURE IS EXPECTED TO MIGRATE NORTHWARD OVER THE AREA. THIS MOISTURE WILL LEAD TO AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY BEGINNING LATE MONDAY. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. DEEP...MOIST...AND WARM SOUTHWEST FLOW WILL REMAIN OVER THE AREA THROUGH WEDNESDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. STORMS WILL INITIALLY FAVOR TERRAIN AND AFTERNOON HOURS...BUT AS MOISTURE DEEPENS CONVECTION WILL LINGER INTO THE OVERNIGHT HOURS AND WILL AFFECT ALL LOCATIONS. THE LOW PRESSURE CENTER OVER THE EASTERN PACIFIC WILL BEGIN TO TRACK INLAND LATE IN THE WEEK. ALONG WITH THE TROUGH A COLD FRONT WILL IMPACT EASTERN IDAHO AND WILL HELP TO ENHANCE CONVECTION...ESPECIALLY LATE THURSDAY AND FRIDAY. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. CANTIN && .AVIATION...NEARLY CLEAR SKIES FOR MUCH OF REGION TODAY. BREEZY TO WINDY CONDITIONS...MAINLY OVER HIGHER TERRAIN...BUT SHOULD BE RIGHT DOWN RUNWAYS AT ALL AIRPORTS. TRICKIEST WIND FORECAST IS AT KSUN WHERE TERRAIN BLOCKING TO WEST WILL MAKE DIRECTION AND ABILITY FOR WINDS TO REACH THE SURFACE MORE DIFFICULT...YET NOT ENTIRELY IMPOSSIBLE. CLOUD COVER WILL START TO INCREASE AT END OF TAF TIME WITH POSSIBLE CIRRIFORM CEILINGS. MESSICK && .FIRE WEATHER...DRY COLD FRONT HEADED FOR THE FORECAST AREA TODAY. LITTLE MOISTURE IN THE PRE-FRONT ZONE...COMBINED WITH MODERATE TO STRONG WIND OF 30 TO 40 KT AT 700MB...MEANS RED FLAG CONDITIONS FOR MUCH OF THE AREA. THE LONE AREA THAT APPEARS TO ESCAPE FROM AT LEAST MODERATE WIND IS THE EASTERN MAGIC VALLEY...THOUGH IT SHOULD STILL GET GUSTY HERE-JUST NOT LONG ENOUGH FOR 30 MPH GUSTS. AFTER FRONTAL PASSAGE...A SURGE OF SUBTROPICAL MOISTURE CURRENTLY CROSSING THE US-MEXICO BORDER WILL WRAP AROUND THE MASSIVE HIGH WITH SOME EXPECTED TO CROSS INTO IDAHO BY LATE TONIGHT...AROUND 13/06Z. MAINLY HIGH LEVEL MOISTURE...SOME MID LEVEL SHOULD GENERATE A THUNDERSTORM THREAT FOR MON AFTERNOON. THE THREAT SHOULD BE LIMITED TO HIGH ELEVATIONS IN THE VICINITY OF THE UTAH AND WYOMING BORDERS...MORE OR LESS SOUTH AND EAST OF AN ISLAND PARK-MALTA LINE. THUS WOULD EXPECT C-T NF AND SOUTHERN SAWTOOTH ALONG WITH ADJACENT BLM LANDS TO HAVE THE HIGHEST THREAT OF THUNDERSTORM ACTIVITY...WHILE S-C NF AND CENTRAL IDAHO HAS MUCH LOWER THREAT. NAM INDICATING STABLE AIR TO CONTINUE IN THAT REGION AFTER THE SUN FRONTAL PASSAGE. HUGE GRADIENT OF PRECIPITABLE WATER ALSO ACROSS THE FIRE WEATHER DISTRICT...WITH OVER AN INCH FORECASTED ALONG A KPIH-KIDA AXIS WHILST CENTRAL IDAHO STILL HAS PW OF AROUND 0.5 INCH. MOISTURE IN CENTRAL IDAHO APPEARS TO IMPROVE ON TUE AND INSTABILITY GROWS WITH THE AIR MASS CHANGE SO THUNDERSTORM AND SHOWER THREAT SPREADS NORTHWESTWARD ON TUE. INCREASED MOISTURE AND LESS WIND SHOULD HELP REDUCE EXTREME FIRE BEHAVIOR OUTSIDE OF THUNDERSTORMS. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR IDZ405>407-410>413. LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR IDZ021. &&
Hazardous weather outlook, Aug 11, 4:20 AM MDT, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 420 AM MDT SAT AUG 11 2007 IDZ017>025-031-032-121200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 420 AM MDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN OF CUSTER COUNTY THIS AFTERNOON...OTHERWISE VERY DRY AND WARM CONDITIONS WILL BE COMMON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SUNDAY. MONSOONAL MOISTURE WILL SURGE NORTHWARD OVER THE AREA EARLY NEXT WEEK FOR A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:11 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson, Madison | 49 min |
Nearby
Lake Wind Advisories in Idaho, 2007Every lake wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.